Thank you for your question. Nyquil is a brand name cold symptom relief medication that contains four medications: acetaminophen, dextromethorphan, doxylamine, pseudoephedrine. What concerns us the most is the interaction of dextromethorphan in Nyquil and your current medication Fluoxetine. When these two medications are combined a rare but serious condition called the serotonin syndrome can occur. The symptoms of Serotonin Syndrome include extreme fluctuations in blood pressure, seizures, hallucinations, increased heart rate, sweating, fever, muscle spasms, vomiting nausea, and a host of other symptoms. The most severe cases can result in coma and death. Please consult your doctor before taking Nyquil while on fluoxetine.
Thank you for choosing AskTheDoctor.com
These Q&A’s are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.